Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Efficient computation of Castelnuovo-Mumford regularity

Author: Amir Hashemi
Journal: Math. Comp. 81 (2012), 1163-1177
MSC (2010): Primary 14Q20, 13P10
Published electronically: July 21, 2011
MathSciNet review: 2869055
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we introduce the notion of a homogeneous ideal in quasi stable position (QSP); a new definition for the notion of generic coordinates to compute efficiently the Castelnuovo-Mumford regularity of a homogeneous ideal. This definition is simple to check, because it is tested on the initial ideal for the degree reverse lexicographic ordering. It is explicit, because we provide an algorithm to decide whether a monomial ideal is in QSP or not. The main result of this paper is that the Castelnuovo-Mumford regularity of an ideal in QSP is the maximal degree of the elements of its reduced Gröbner basis with respect to the reverse lexicographic ordering. We have implemented an algorithm in (the distributed library noether.lib of) SINGULAR based on the above results for computing the Castelnuovo-Mumford regularity of a general ideal, and we evaluate its performance via some examples.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 14Q20, 13P10

Retrieve articles in all journals with MSC (2010): 14Q20, 13P10

Additional Information

Amir Hashemi
Affiliation: Department of Mathematical Sciences, Isfahan University of Technology, Isfahan 84156-83111, Iran

Keywords: Castelnuovo-Mumford regularity, satiety, degree reverse lexicographic ordering, Gröbner bases, complexity
Received by editor(s): April 7, 2008
Received by editor(s) in revised form: January 4, 2011
Published electronically: July 21, 2011
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society